Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 2, 2021, 3:45 PM CDT for Lavaca County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 3:45 PM CDT (20:45 UTC)
- Expired
- Jun 2, 2021, 4:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 137 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WWUS84 KEWX 022045 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 345 PM CDT Wed Jun 2 2021 TXZ225-022130- Lavaca TX- 345 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAVACA COUNTY UNTIL 430 PM CDT... At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near Speaks, or 20 miles southeast of Hallettsville, moving northeast at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Speaks and Farm to Market Road 2437. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2923 9671 2928 9678 2946 9668 2934 9656 TIME...MOT...LOC 2044Z 218DEG 11KT 2928 9666 $$ PLATT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 2:24 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 2, 2:24 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 224 PM CDT Wed Jun 2 2021 .SHORT TERM (Tonight through Thursday Night)... A deep upper level trough extends from the Central Plains to the northern Baja Peninsula this afternoon with southwesterly flow over Texas. At the surface warm, moist air remains in place with temperatures in the 80s and dewpoints in the middle 60s to the lower 70s. Isolated convection has begun over the eastern half of South Central Texas. The forecast has changed very little today. The southern part of the upper trough will close off during the next 12 to 24 hours and drift across northern Mexico. As shortwaves rotate through this pattern they will initiate convection over the region. This afternoon and evening conditions are conducive for strong to severe thunderstorms across the northern part of our CWA where SPC has issued a slight risk for large hail and damaging winds. South of the slight risk is a marginal risk for most of the rest of South Central Texas. PW values across the area are above 1.5" and this will make locally heavy rain possible as well. Short term models a bit scattered in their solutions for this evening. It's hard to say where convection will develop and move. But storms that do form will be capable of producing a quick 1-2 inches of rain. Convection will continue overnight and into Thursday. Timing and location are hard to determine at this time. The airmass will remain essentially unchanged, so locally heavy rain will be possible again Thursday and Thursday night. && .LONG TERM (Friday through Wednesday)... The long term forecast shows some, but only little improvement to the upper pattern. Friday, an upper low, currently over Baja, gets absorbed into the trough before cutting back off over Texas. This upper low hangs out though the weekend causing multiple rounds of showers and storms at various locations spread throughout the CWA. So with little time to recover from the saturated soils from previous rain, areas will need to be monitored for flash flooding and/or river flooding. By early to mid-week next week, the upper low over Texas moves northeast while the upper ridge peeks in from the west. For the rest of the long term forecast, POPs will be split west to east, with rain chances east and dry out west. Temperatures through the long-term stay below normal with highs in the 80s through the period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 81 68 80 68 / 60 80 40 60 50 Austin Bergstrom Intl Airport 68 81 68 80 67 / 50 80 40 60 50 New Braunfels Muni Airport 69 82 68 82 68 / 40 80 40 60 50 Burnet Muni Airport 67 80 66 79 66 / 60 70 30 60 40 Del Rio Intl Airport 72 86 69 84 69 / 40 70 40 60 40 Georgetown Muni Airport 68 81 67 80 67 / 60 70 30 60 40 Hondo Muni Airport 68 82 67 80 66 / 40 70 40 60 50 San Marcos Muni Airport 68 82 67 81 67 / 40 70 40 60 50 La Grange - Fayette Regional 70 84 70 82 70 / 40 70 40 60 50 San Antonio Intl Airport 70 81 68 80 68 / 40 80 50 60 60 Stinson Muni Airport 70 83 70 82 69 / 40 80 40 60 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...YB Decision Support...Treadway
Hazardous weather outlook, Jun 2, 4:14 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 414 AM CDT Wed Jun 2 2021 TXZ171>173-183>194-202>209-217>225-228-031000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 414 AM CDT Wed Jun 2 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated to scattered showers and thunderstorms are forecast this afternoon and early evening. A few storms could become strong, with gusty winds and locally heavy downpours. A better chance for showers and thunderstorms will develop late tonight into Thursday morning across portions of the area. Some storms could become strong to severe, producing hail and damaging wind gusts. In addition, pockets of heavy rainfall are possible, which could produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several more opportunities for showers and thunderstorms are expected Thursday through the weekend, primarily favoring the afternoon and into the evening/nighttime hours. Some of these storms may be strong to severe with main weather hazards being large hail and damaging winds. Localized flash flooding is also a concern due to previous rain events over the past two weeks or so. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather or flooding to the National Weather Service.
In the hours before
Special weather statement, Jun 2, 3:45 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 345 PM CDT Wed Jun 2 2021 TXZ225-022130- Lavaca TX- 345 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAVACA COUNTY UNTIL 430 PM CDT... At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near Speaks, or 20 miles southeast of Hallettsville, moving northeast at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Speaks and Farm to Market Road 2437. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2923 9671 2928 9678 2946 9668 2934 9656 TIME...MOT...LOC 2044Z 218DEG 11KT 2928 9666 PLATT
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:29 PM CDT | River Flood Warning | EWX | Goliad, Karnes | 13 hr |
| Jun 2, 5:27 PM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| Jun 2, 5:43 PM CDT | Special Weather Statement | EWX | Williamson | 47 min |
| Jun 2, 6:01 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.